Alert archive / California / Snow Advisories in 2007

Snow Advisory 4, NWS Reno, NV

February 8, 20074 counties in California; Douglas County, Washoe County, Nevada

NWS Reno, NV issued this snow advisory at Feb 8, 2007, 2:16 PM PST for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Feb 8, 2007, 6:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2007, 2:16 PM PST (22:16 UTC)
In effect from
Feb 8, 2007, 6:00 PM PST
Expired
Feb 9, 2007, 12:00 PM PST
In force
18 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2007-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2007-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 240 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
240 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KREV 082216
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
216 PM PST THU FEB 8 2007

CAZ072-NVZ002-091245-
/O.UPG.KREV.WS.A.0002.070209T0600Z-070209T1800Z/
/O.NEW.KREV.SN.Y.0004.070209T0200Z-070209T2000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
216 PM PST THU FEB 8 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST
FRIDAY FOR ELEVATIONS ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A SNOW ADVISORY
FOR ELEVATIONS ABOVE 7000 FEET IN THE TAHOE AREA... WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 12 PM PST FRIDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

ANOTHER STORM SYSTEM WILL MOVE INTO THE SIERRA THIS AFTERNOON.
THIS STORM WILL PRODUCE SNOW...LOCALLY EHAVY AT TIMES...FROM THIS
EVENING THROUGH FRIDAY MORNING WITH ADDITIONAL SNOW ACCUMULATION
OF 7 TO 14 INCHES ABOVE 7000 FEET. AT LAKE LEVEL...RAIN IS
EXPECTED FOR MUCH OF TONIGHT...BEFORE CHANGING TO SNOW LATE
FRIDAY MORNING. AS A RESULT...LESS SNOW IS EXPECTED BELOW 7000
FEET. LITTLE IF ANY SNOW IS EXPECTED AT LAKE LEVEL. RAIN AND SNOW
WILL DIMINISH FRIDAY AFTERNOON AND EVENING AS THE SYSTEM EXITS THE
AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. IF YOU ARE TRAVELING ACROSS THE SIERRA TONIGHT
OR TOMORROW...BE PREPARED FOR SNOW COVERED ROADS AND LIMITED 
VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE DEPARTING.

$$

HOON

HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 
WWUS45 KREV 091145
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
345 AM PST FRI FEB 9 2007

CAZ072-NVZ002-092000-
/O.CON.KREV.SN.Y.0004.000000T0000Z-070209T2000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
345 AM PST FRI FEB 9 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 7000 FEET...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 7000
FEET.

PERIODS OF HEAVY RAIN AND SNOW ARE EXPECTED IN THE SIERRA THROUGH
MIDDAY. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE
EXPECTED ABOVE 7000 FEET...WITH NO SNOW DOWN TO LAKE LEVEL.
HOWEVER...PORTIONS OF HIGHWAY 89 ON THE WEST SIDE OF LAKE TAHOE MAY
BE SLICK THIS MORNING FROM WET SNOW THAT FELL LAST NIGHT AND
TURNED TO SLUSH. RAIN AND SNOW WILL DECREASE BY THIS
AFTERNOON...HOWEVER LIGHTER SHOWERS WILL CONTINUE THROUGH TONIGHT.

ANOTHER SYSTEM WILL APPROACH THE AREA LATE TONIGHT AND SATURDAY
AND PRODUCE PERIODS OF HEAVY RAIN AND SNOW IN THE SIERRA. SNOW
LEVELS WILL REMAIN NEAR 7000 FEET THROUGH SATURDAY...WITH
POTENTIAL ACCUMULATIONS UP TO 12 INCHES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. IF YOU ARE TRAVELING ACROSS THE SIERRA
THIS MORNING OR TONIGHT...BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES. CHECK LOCAL ROAD CONDITIONS BEFORE
DEPARTING.

$$

BENINATO

HTTP://WEATHER.GOV/RENO
000 
WWUS45 KREV 091947
WSWREV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1147 AM PST FRI FEB 9 2007

CAZ072-NVZ002-092100-
/O.EXP.KREV.SN.Y.0004.000000T0000Z-070209T2000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
1147 AM PST FRI FEB 9 2007

...SNOW ADVISORY WILL EXPIRE AT NOON PST TODAY...

THE SNOW ADVISORY WILL EXPIRE AT NOON PST TODAY. SNOW LEVELS HAVE
RISEN TO ABOVE 7500 FEET AND ARE EXPECTED TO REMAIN BETWEEN 7500 AND
8000 FEET THROUGH SATURDAY. WHILE SNOW MAY BRIEFLY OCCUR AT TIMES
BELOW 7500 FEET...THE THREAT OF SIGNIFICANT ACCUMULATING SNOW WILL
BE CONFINED TO THE HIGHEST MOUNTAIN PASSES AND AREAS ABOVE 8000
FEET THROUGH SATURDAY.

$$
MJD

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this snow advisory went out at Feb 8, 8:20 AM PST, 5 hours 56 minutes earlier.

Area forecast discussion, Feb 8, 8:20 AM PST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
820 AM PST THU FEB 8 2007

.UPDATE...
JUST TONING DOWN PRECIP FOR THIS AFTERNOON ACROSS THE EASTERN ZONES.
THICK WARM AIR ADVECTION CLOUD COVER RAPIDLY MOVING INTO SIERRA.
WHILE GREATEST ISENTROPIC LIFT WILL BE NORTH OF I-80...BOTH GFS/NAM
SHOW SOME ACTIVITY ALONG OLD FRONT/CONVERGENCE ZONE HUNG AROUND I-80
FROM LAST NIGHT. THIS SEEMS REASONABLE...BUT AMOUNTS IN THE NAM ARE
MUCH OVERDONE. BASED ON THIS...WILL LEAVE THE REST OF THE FORECAST
ALONE. TEMPS MAY BE SLIGHTLY COOLER THAN FORECAST DUE TO CLOUD
COVER...BUT ONLY A DEGREE OR TWO...NOT WORTH UPDATING WITH ANY
CONFIDENCE. WALLMANN

&&

.PREV DISCUSSION...ISSUED AT 430 AM
SHORT TERM...
FIRST SYSTEM IS NOW MOVING ACROSS THE NRN PORTION OF THE CWA. BANDS
OF CONVECTIVE RAIN/SNOW SHOWERS MOVING ACROSS THE TAHOE
BASIN...LASSEN COUNTY AND NEWD INTO WRN NV NORTH OF HIGHWAY 50 WILL
DIMINISH THIS MORNING. A QUICK INCH OR SO OF SNOW MAY STILL FALL IN
THE SIERRA ABOVE LAKE LEVEL BEFORE THE SHOWERS DECREASE THIS
MORNING. THE NEXT SYSTEM LOOKS MORE IMPRESSIVE. THIS SYSTEM WILL TAP
INTO DEEPER MOISTURE AND WILL HAVE MORE DYNAMICS. THE 130KT JET WILL
NOSE INTO THE TAHOE BASIN EARLY FRIDAY MORNING. THE HEAVIEST
PRECIPITATION WILL BEGIN FURTHER NORTH IN LASSEN COUNTY AS RAIN THIS
EVENING AND WILL SAG SOUTH OVERNIGHT. HAVE DELAYED ONSET OF WINTER
STORM STATEMENT UNTIL 10 PM DUE TO SLOWER PROGRESSION OF
PRECIPITATION. THERE WILL BE SOME WARM ADVECTION PRECIPITATION THAT
WILL SPILL OVER EARLIER...BUT THE MAIN PUNCH FROM THE FIRST JET
BREAKING TO THE NORTH WILL FALL IN LASSEN COUNTY. THE HEAVIEST BURST
OF SNOW IN THE TAHOE BASIN WILL LIKELY BE BETWEEN 2 AM AND 10 AM
ONCE THE NEXT JET ARRIVES. THE PRECIP SHOULD END ON THIS SIDE OF THE
CREST BY NOON AS ALL MOISTURE ABOVE 500 MB IS GONE...WHICH WILL
LEAVE PRECIPITATION LIKELY ON THE WEST SIDE. GFS HAS BEEN THE WETTER
OF ALL MODELS AND KEEPS COMING IN DRIER WITH EACH RUN...NOW ONLY
SHOWING 1.5 INCHES ALONG THE CREST NEAR TAHOE AND 1.8-2.0 INCHES UP
IN LASSEN COUNTY NEAR WESTWOOD. HAVE DECIDED TO LEAVE THE WINTER
STORM WATCH UP FOR NOW SINCE IT REALLY LOOKS LIKE AMOUNTS MIGHT BE
CLOSER TO THE 8-12 INCH RANGE OVER A 12 HOUR PERIOD ESPECIALLY WITH
SNOW RATIOS CLOSER TO 10:1 IF NOT EVEN LESS. MY FEELING IS IT WILL
STAY IN THE ADVISORY RANGE AND HATE TO ISSUE A WARNING FOR SUCH A
MARGINAL EVENT. ALONG THE CREST I COULD SEE NEAR OR JUST OVER A FOOT
OF SNOW HOWEVER. DAY SHIFT CAN HAVE ONE FINAL LOOK SINCE THE EVENT
WILL HOLD OFF UNTIL THE SECOND PERIOD. WINDS MAY PICK UP LATE THIS
AFTERNOON/EVENING FOR A BRIEF PERIOD OF TIME...BUT DO NOT THINK THEY
WILL COME CLOSE TO ADVISORY. THE STRONGEST 700 MB WINDS COME LATE
TONIGHT AND OVERNIGHT AND WILL LIKELY KEEP WINDS UP UNTIL MORNING.

CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AND WILL SEE A DECENT BREAK
FRIDAY NIGHT BEFORE ANOTHER WAVE MOVES IN ON SATURDAY. THIS WAVE
LOOKS SIMILAR TO THE ONE TONIGHT/FRIDAY IN THE WAY OF QPF...BUT THIS
MIGHT BE OVERDONE DEPENDING ON HOW MUCH THE SYSTEM SPLITS. THE SRN
BRANCH REALLY HEADS SOUTH INTO BAJA WHICH WOULD LIMIT THE AMOUNT OF
MOISTURE WE GET UP HERE. TAHOE/MONO COUNTY STILL BEAR WATCHING THE
NEXT DAY OR SO.

CONCERNING FLOODING...WITH LESS QPF COMING IN THAN ORIGINALLY
EXPECTED OVER THE NEXT FEW DAYS... FLOODING THREATS SEEM TO BE
MINIMAL AT THIS TIME. SNOW LEVELS WILL LOWER BELOW 6500 FEET BY
SATURDAY NIGHT WHICH WILL ALSO DIMINISH FLOOD THREAT. THERE STILL
MAY BE SOME RISES IN CREEKS AND STREAMS AND COULD BE SOME LOCALIZED
MINOR FLOODING. DECIDED TO LET SPS EXPIRE...AS FLOODING NO LONGER
SEEMS TO BE A MAJOR THREAT. WSW HANDLES MAJOR IMPACTS WELL...SNOW IN
THE SIERRA. BENINATO

.LONG TERM...SUNDAY THROUGH WEDNESDAY...
LONGWAVE PATTERN CONTINUES TO FAVOR SOUTHERN TRACK DROPPING FURTHER
SOUTH AND OUT OF AREA DURING PERIOD. THIS PUTS THE REGION IN THE
COOLER SIDE WITH PERIODS OF LIGHT PRECIPITATION. THE BEST CHANCE
STILL APPEARS TO BE SUNDAY AS LAST WAVE DROPS SOUTHEASTWARD TOWARD
THE DESERT SOUTHWEST/BAJA. THE GFS AND ECMWF CONTINUE TO SHOW SOME
WEAK RIDGING AND DRYING BY MID WEEK ALTHOUGH THE UKMET AND SOME
ENSEMBLES LEAVE ROOM FOR SOME UNSETTLED WEATHER TO PERSIST AS THEY
HOLD ONTO SOME WEAK TROUGHINESS OVER THE WEST. THERE IS SO MUCH
UNCERTAINTY AT THIS TIME FROM BOTH MODEL TO MODEL AND RUN TO RUN.
LOW CONFIDENCE WILL MEAN LITTLE CHANGE THIS MORNING. FORECAST WILL
CONTINUE TO REFLECT NEAR NORMAL TEMPERATURES WITH LOW CHANCES FOR
PRECIPITATION BEYOND SUNDAY. HOHMANN
&&

.AVIATION...
CONDITIONS WILL GENERALLY BE VFR EXCEPT FOR SCT SHOWERS/MVFR IN THE
SIERRA TODAY. NEXT UPPER WAVE WILL LOWER CIGS AGAIN BY LATE THIS
AFTERNOON FOLLOWED BY RAIN/SNOW ALONG FRONTAL BOUNDARY TONIGHT.
WDSPRD IFR/MVFR CONDITIONS AND OBSCD MTS CAN BE EXPECTED AT BOTH
KTVL/KTRK TONIGHT INTO FRIDAY MORNING WITH LOCAL MVFR IN SCATTERED
SHOWERS OVER THE LOWER VALLEYS MAINLY ALONG TWEB ROUTE 376 FROM
KAAT-KRNO. HOHMANN

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
        MORNING FOR NVZ002.
CA...WINTER STORM WATCH FROM THURSDAY EVENING THROUGH FRIDAY
        MORNING FOR CAZ072.
&&

HTTP://WEATHER.GOV/RENO

Nearby

Snow Advisories in California, 2007Snow Advisories in Nevada, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.